latest RSS news

Chitika

السبت، 12 فبراير، 2011

Aspartame is, by far, the most dangerous substance on the market that is added to foods.

  Millions of people use aspartame, the artificial sweetener known as NutraSweet™, with these assumptions in mind.  Aspartame can be found in thousands of products such as:      * instant breakfasts     * breath mints     * cereals     * sugar-free chewing gum     * cocoa mixes     * coffee beverages     * frozen desserts     * gelatin desserts     * juice beverages     * laxatives     * multivitamins     * milk drinks            * pharmaceuticals and supplements, including over-the-counter medicines     * shake mixes     * soft drinks     * tabletop sweeteners     * tea beverages     * instant teas and coffees     * topping mixes     * wine coolers     * yogurt  However, aspartame's tainted history of approval and potentially toxic ingredients cast serious doubt on the safety of this sugar substitute. Furthermore, aspartame may actually increase your appetite (Farber 52).  While the FDA approval may signal the green light for safe consumption, 85 percent of all complaints registered with the FDA are for adverse reactions to aspartame, including five reported deaths. A closer look at the unscientific studies, suspicious approval methods, and its harmful ingredients, reveal the hidden dangers of this artificial sweetener. In reality, aspartame poses a public health threat. Ailments Resulting From Aspartame The components of aspartame can lead to a wide variety of ailments. Some of these problems occur gradually while others are immediate, acute reactions.  A few of the many disorders associated with aspartame include the following:      * Birth Defects      A study funded by Monsanto to study possible birth defects caused by consuming aspartame was cut off after preliminary data showed damaging information about aspartame. Additionally, in the book, While Waiting: A Prenatal Guidebook, it is stated that aspartame is suspected of causing brain damage in sensitive individuals. A fetus may be at risk for these effects. Some researchers have suggested that high doses of aspartame may be associated with problems ranging from dizziness and subtle brain changes to mental retardation.      * Cancer (Brain Cancer)      In 1981, an FDA statistician stated that the brain tumor data on aspartame was so "worrisome" that he could not recommend approval of NutraSweet. In a two-year study conducted by the manufacturer of aspartame, twelve of 320 rats fed a normal diet and aspartame developed brain tumors while none of the control rats developed tumors, and five of the twelve tumors were in rats given a low dose of aspartame.The approval of aspartame was a violation of the Delaney Amendment, which was supposed to prevent cancer-causing substances such as methanol (formaldehye) and DKP from entering our food supply. A late FDA toxicologist testified before the U.S. Congress that aspartame was capable of producing brain tumors. This made it illegal for the FDA to set an allowable daily intake at any level. He stated in his testimony that Searle's studies were "to a large extent unreliable" and that "at least one of those studies has established beyond any reasonable doubt that aspartame is capable of inducing brain tumors in experimental animals ... " He concluded his testimony by asking, "What is the reason for the apparent refusal by the FDA to invoke for this food additive the so-called Delaney Amendment to the Food, Drug and Cosmetic Act? ... And if the FDA itself elects to violate the law, who is left to protect the health of the public? In the mid-1970s it was discovered that the manufacturer of aspartame falsified studies in several ways. One of the techniques used was to cut tumors out of test animals and put them back in the study. Another technique used to falsify the studies was to list animals that had actually died as surviving the study. Thus, the data on brain tumors was likely worse than discussed above. In addition, a former employee of the manufacturer of aspartame told the FDA on July 13, 1977 that the particles of DKP were so large that the rats could discriminate between the DKP and their normal diet.* Diabetes      The American Diabetes Association (ADA) is actually recommending this chemical poison to persons with diabetes, but according to research conducted by a diabetes specialist, aspartame: 1) Leads to the precipitation of clinical diabetes. 2) Causes poorer diabetic control in diabetics on insulin or oral drugs. 3) Leads to the aggravation of diabetic complications such as retinopathy, cataracts, neuropathy and gastroparesis. 4) Causes convulsions.      In a statement concerning the use of products containing aspartame by persons with diabetes and hypoglycemia, the researchers says:      "Unfortunately, many patients in my practice, and others seen in consultation, developed serious metabolic, neurologic and other complications that could be specifically attributed to using aspartame products. This was evidenced by the loss of diabetic control, the intensification of hypoglycemia, the occurrence of presumed 'insulin reactions' (including convulsions) that proved to be aspartame reactions, and the precipitation, aggravation or simulation of diabetic complications (especially impaired vision and neuropathy) while using these products ... Dramatic improvement of such features after avoiding aspartame, and the prompt predictable recurrence of these problems when the patient resumed aspartame products, knowingly or inadvertently."      Another researcher stated that excitotoxins such as those found in aspartame can precipitate diabetes in persons who are genetically susceptible to the disease. * Emotional Disorders      In a double blind study of the effects of aspartame on persons with mood disorders, findings showed a large increase in serious symptoms for persons taking aspartame. Since some of the symptoms were so serious, the Institutional Review Board had to stop the study. Three of the participants had said that they had been "poisoned" by aspartame. Researchers concluded that "individuals with mood disorders are particularly sensitive to this artificial sweetener; its use in this population should be discouraged.One researcher stated about aspartame, "I know it causes seizures. I'm convinced also that it definitely causes behavioral changes. I'm very angry that this substance is on the market. I personally question the reliability and validity of any studies funded by the NutraSweet Company. Additionally, there are numerous reported cases of low brain serotonin levels, depression and other emotional disorders that have been linked to aspartame and often are relieved by stopping the intake of aspartame.      * Epilepsy/Seizures      With the large and growing number of seizures caused by aspartame, it is sad to see that the Epilepsy Foundation is promoting the "safety" of aspartame. At Massachusetts Institute of Technology, 80 people who had suffered seizures after ingesting aspartame were surveyed. Community Nutrition Institute concluded the following about the survey:      "These 80 cases meet the FDA's own definition of an imminent hazard to the public health, which requires the FDA to expeditiously remove a product from the market."      Both the Air Force's magazine, Flying Safety, and the Navy's magazine, Navy Physiology, published articles warning about the many dangers of aspartame including the cumulative delirious effects of methanol and the greater likelihood of birth defects. The articles note that the ingestion of aspartame can make pilots more susceptible to seizures and vertigo. Twenty articles sounding warnings about ingesting aspartame while flying have also appeared in the National Business Aircraft Association Digest (NBAA Digest 1993), Aviation Medical Bulletin (1988), The Aviation Consumer (1988), Canadian General Aviation News (1990), Pacific Flyer (1988), General Aviation News (1989), Aviation Safety Digest (1989), and Plane & Pilot (1990) and a paper warning about aspartame was presented at the 57th Annual Meeting of the Aerospace Medical Association (Gaffney 1986).      A hotline was even set up for pilots suffering from acute reactions to aspartame ingestion. Over 600 pilots have reported symptoms including some who have reported suffering grand mal seizures in the cockpit due to aspartame.

ليست هناك تعليقات:

إرسال تعليق